Texas, 2015Damaging Wind in Texas, September 10, 2015
September 10, 2015 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm brought strong wind gusts to the Perryton area during the evening of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm brought strong wind gusts to the Perryton area during the evening of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 10, 5:52 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 10, 5:52 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT THU SEP 10 2015
.AVIATION...
SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING AND
OVERNIGHT...WITH COVERAGE SPREADING SOUTHEAST DURING THE NEXT SEVERAL
HOURS. POTENTIAL FOR GUSTS ABOVE 40 KT WILL EXIST FOR THE STRONGEST
STORMS THIS EVENING. COLD FRONT IS EXPECTED TO PASS KDHT AND KGUY
AROUND 11Z FRIDAY...AND THEN TO REACH KAMA AROUND 16Z FRIDAY. NORTH
NORTHEAST SURFACE WINDS EXPECTED TO GUST INTO THE 25 TO 30 KT RANGE
FOLLOWING FRONTAL PASSAGE. MVFR AND IFR CEILINGS EXPECTED TO
DEVELOP AT NORTHERN TERMINALS SHORTLY AFTER FRONTAL PASSAGE...AND TO
PERSIST THROUGH MOST OF THE DAY. AT THIS TIME...KAMA EXPECTED TO
REMAIN IN VFR CATEGORY.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 415 PM CDT THU SEP 10 2015/
DISCUSSION...
COLD FRONT STILL ON TRACK TO BRING INCREASED THUNDERSTORM CHANCES
AND MUCH COOLER TEMPERATURES TO THE PANHANDLES OVER THE NEXT 24
HOURS.
AFTERNOON WATER VAPOR IMAGERY SHOWED NORTHWEST FLOW ALOFT IN PLACE
ACROSS THE REGION IN BETWEEN WEST COAST RIDGING AND AN UPPER LOW OVER
ONTARIO. A SHORTWAVE TROUGH WAS EVIDENT OVER WESTERN NE...AIDING
CONVECTIVE DEVELOPMENT OVER THE CENTRAL PLAINS. THE COLD FRONT THAT
WILL MOVE THROUGH THE PANHANDLES LATE TONIGHT INTO FRIDAY MORNING WAS
STRETCHED ALONG THE NE/KS STATE LINE INTO FAR NORTHEAST CO...WITH A
SURFACE LOW POSITIONED TO THE SOUTH OVER SOUTHEAST CO/SOUTHWEST KS.
BREEZY SOUTHERLY WINDS IN THE TIGHTENED GRADIENT SOUTH OF THE SURFACE
LOW HAVE PUSHED TEMPS INTO THE UPPER 80S TO LOWER 90S THIS
AFTERNOON...BUT ALSO HELPED TO MIX OUT THE FAIRLY SHALLOW SURFACE
MOISTURE EVIDENT ON THE 12Z KAMA SOUNDING...WITH MORNING DEWPOINTS IN
THE MID 60S HAVING MIXED INTO THE 50S ACROSS MOST OF THE CWA THIS
AFTERNOON.
A FEW THUNDERSTORMS DEVELOPED NEAR THE RATON MESA EARLIER THIS
AFTERNOON...AND THE FOCUS FOR CONVECTION WILL REMAIN ACROSS THE
NORTHERN PANHANDLES THROUGH MUCH OF THE EVENING. THESE STORMS WILL
CONTINUE TO MOVE SOUTHEAST INTO THE AREA...WITH ADDITIONAL
DEVELOPMENT POSSIBLE IN AN AREA OF WEAK SURFACE CONVERGENCE ACROSS
THE FAR NORTHWEST PANHANDLES INTO SOUTHEAST CO AND SOUTHWEST KS NEAR
THE SURFACE LOW/TROUGH. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST
THIS EVENING...WITH RAIN CHANCES EVENTUALLY INCREASING ACROSS THE
SOUTHERN TX PANHANDLE AFTER DARK. THE STRONGER FLOW ALOFT REMAINS
NORTH OF THE AREA...BUT VEERING WIND PROFILES HAVE LED TO INCREASED
DEEP LAYER SHEAR FROM THE PAST FEW DAYS...WITH EFFECTIVE BULK SHEAR
VALUES ON THE ORDER OF 30-40 KTS /STRONGEST NEAR THE KS STATE LINE/.
THIS STRONGER SHEAR...ALONG WITH 0-1KM MLCAPES OF 1000-1500 J/KG WILL
SUPPORT THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS WITH HAIL AND
DAMAGING WINDS THIS EVENING...PRIMARILY ACROSS THE OK PANHANDLE AND
NORTHERN TX PANHANDLE. SURFACE DEWPOINT DEPRESSIONS OF 40-45 DEG F
AND DCAPES AROUND 1500 J/KG SUGGEST STRONG DOWNDRAFT WINDS WILL
LIKELY BE THE PRIMARY CONCERN WITH ANY STRONG/SEVERE CONVECTION. AS
STORMS MOVE SOUTH LATE THIS EVENING...THEY SHOULD GRADUALLY WEAKEN AS
THE BOUNDARY LAYER BEGINS TO STABILIZE.
LATE TONIGHT AND FRIDAY MORNING...THE COLD FRONT WILL MOVE SOUTH
THROUGH THE AREA...BRINGING RENEWED SHOWER AND THUNDERSTORM
DEVELOPMENT. COULD SEE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS WITH
SOME STRONGER STORMS...BUT ANY SEVERE THREAT SHOULD BE GREATLY
DIMINISHED BY THIS TIME. GREATEST RAIN CHANCES ON FRIDAY WILL COME
DURING THE MORNING HOURS...WITH PRECIPITATION TAPERING OFF FROM NORTH
TO SOUTH THEREAFTER AS SURFACE HIGH PRESSURE BUILDS IN...BRINGING
WITH IT COOLER/DRIER/MORE STABLE AIR. CAN/T RULE OUT A FEW LIGHT
SHOWERS OVER THE FAR SOUTHWEST/WEST PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING IN A ZONE OF WEAK LOW-LEVEL THETA-E
ADVECTION/ISENTROPIC LIFT...BUT ANY RAINFALL LOOKS TO BE VERY SPOTTY
AND LIGHT. TEMPERATURES WILL BE CONSIDERABLY COOLER FRIDAY BEHIND THE
FRONT...AS CLOUDS AND RAIN FURTHER HELP TO KEEP TEMPS DOWN...WITH
HIGHS ONLY EXPECTED TO REACH THE 70S. TEMPS WILL START TO REBOUND
SATURDAY AS WINDS QUICKLY VEER BACK AROUND TO THE SOUTH...BUT IT WILL
STILL FEEL FALLISH WITH HIGHS IN THE MID 70S TO LOWER 80S.
A COUPLE OF WEAK SHORTWAVES MAY RIDE THROUGH A LINGERING NORTHWEST
FLOW ALOFT THIS WEEKEND...AND THUS WILL CARRY SOME SLIGHT CHANCE POPS
OVER PARTS OF THE AREA SATURDAY NIGHT AND SUNDAY NIGHT. THE TREND
TOWARD WARMER AND DRIER CONDITIONS STILL LOOKS ON TRACK FOR NEXT WEEK
AS THE UPPER FLOW BACKS TO THE WEST AND SOUTHWEST...INDUCING LEE
SURFACE TROUGHING AND BREEZY SOUTH/SOUTHWEST WINDS.
KB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 61 75 56 77 58 / 40 40 10 10 20
BEAVER OK 61 75 55 80 58 / 50 20 5 5 10
BOISE CITY OK 56 70 55 78 57 / 40 30 10 10 20
BORGER TX 62 76 58 79 62 / 40 30 10 10 10
BOYS RANCH TX 60 75 57 80 58 / 40 40 10 10 20
CANYON TX 61 75 57 78 57 / 40 40 10 10 20
CLARENDON TX 63 78 57 77 57 / 30 30 10 5 10
DALHART TX 59 72 57 80 57 / 40 40 10 20 20
GUYMON OK 60 73 56 79 58 / 50 20 10 10 10
HEREFORD TX 60 77 57 78 58 / 40 40 20 10 20
LIPSCOMB TX 62 75 53 79 59 / 40 20 5 5 10
PAMPA TX 60 75 54 78 58 / 40 30 10 10 10
SHAMROCK TX 64 79 56 79 58 / 20 30 10 5 10
WELLINGTON TX 66 81 58 79 58 / 20 30 10 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
3/10
Hazardous weather outlook, Sep 10, 2:29 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT THU SEP 10 2015
OKZ001>003-TXZ001>020-111100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
329 PM CDT THU SEP 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THIS
EVENING AND OVERNIGHT. A FEW STORMS THIS EVENING COULD BE STRONG TO
SEVERE...WITH WIND GUSTS TO AROUND 65 MPH...HAIL UP TO HALF DOLLAR
SIZE...AND LOCALLY HEAVY RAIN THE PRIMARY CONCERNS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES
FRIDAY...THEN ACROSS PARTS OF THE AREA SATURDAY NIGHT AND SUNDAY
NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
KB
In the hours before
Special weather statement, Sep 10, 5:25 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT THU SEP 10 2015
TXZ006-110030-
HARTLEY TX-
625 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY COUNTY UNTIL 730
PM CDT...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTLEY...OR 11 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY AND CHANNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3606 10243 3606 10217 3604 10216 3572 10216
3563 10245 3605 10255
TIME...MOT...LOC 2325Z 327DEG 11KT 3593 10238
JCSpecial weather statement, Sep 10, 5:59 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT THU SEP 10 2015
TXZ006-110100-
HARTLEY TX-
659 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY COUNTY UNTIL
800 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARTLEY...OR 8 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT
10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTLEY AND HIGHWAY 385 BETWEEN DALHART AND HARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3604 10260 3605 10230 3586 10216 3581 10216
3573 10244
TIME...MOT...LOC 2356Z 327DEG 11KT 3595 10243
JCSpecial weather statement, Sep 10, 7:27 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT THU SEP 10 2015
OKZ002-110230-
TEXAS OK-
827 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 930
PM CDT...
AT 827 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FETERITA
TO NEAR ELKHART...AND MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE...EVA...HOUGH AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3685 10095 3684 10096 3668 10192 3685 10203
3699 10203 3700 10094
TIME...MOT...LOC 0127Z 334DEG 51KT 3705 10153 3697 10197
JCLocal storm report, Sep 10, 8:38 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
938 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
09/10/2015 M63 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1500724
COCKRELLSpecial weather statement, Sep 10, 8:59 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CDT THU SEP 10 2015
OKZ002-003-TXZ002>004-110400-
TEXAS OK-BEAVER OK-HANSFORD TX-OCHILTREE TX-SHERMAN TX-
959 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER...SOUTHERN
TEXAS...HANSFORD...NORTHEASTERN SHERMAN AND OCHILTREE COUNTIES UNTIL
1100 PM CDT...
AT 959 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BALKO TO 7 MILES
SOUTHEAST OF TEXHOMA...AND MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...PERRYTON...SPEARMAN...BEAVER...GOODWELL...GRUVER...FORGAN...
OPTIMA...HARDESTY...ELMWOOD...MOCANE...BRYANS CORNER...TURPIN...
ADAMS...WOLF CREEK PARK...WAKA...FLORIS...BALKO...FARNSWORTH AND
BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 10045 3650 10055 3620 10055 3621 10196
3671 10196 3700 10042
TIME...MOT...LOC 0259Z 323DEG 50KT 3666 10073 3642 10171
JCThunderstorm Wind, Ochiltree
- When
- September 10, 9:35 PM CST
- Where
- Ochiltree County, 0.69 mi N of Perryton Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.410, -100.750
The Automated Weather Observing System located at the Perryton airport, 3 miles east northeast of Perryton, measured a wind gust of 59 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, September 10, 20152 deaths · 52 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Tornado and Flash Flooding in Kansas, September 10, 2015EF1 · 73 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602355.